MAUDE Adverse Event Report: OSTEOCENTRIC TECHNOLOGIES, INC. K-WIRE 1.1MM, SMOOTH, SINGLE TROCAR; 1.1MM HCS K-WIRE SMOOTH

OSTEOCENTRIC TECHNOLOGIES, INC. K-WIRE 1.1MM, SMOOTH, SINGLE TROCAR; 1.1MM HCS K-WIRE SMOOTH
Model Number EX01-0028
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The guide wire can also be deformed during a transition through a joint in which movement of the joint during fixation, or pin deflection crossing the joint space, creates a slight change in direction.This change of direction can hamper smooth passage of the drill bit over the guide pin and can erode the pin, creating a stress riser in the pin that results in breakage.
 
Event or Problem Description
Two 1.1mm kwires broke off during a hand surgery.The doctor mentioned that they broke within the bone.The bone in this area is very hard bone.One broken wire appears to be angled to a point that when the fastener was inserted in pushed against they wire causing the breakage.
 
Additional Manufacturer Narrative
Udi related data quality updates, product information update, initial reporter updates, & report source update: this follow-up report includes the addition of the brand name, model number, and full udi, which were missing from the initial report.This report was updated to include corrected 510(k).This report indicates that the report product is for single use.This report specifies that this is not a combination product.Additionally, this report updates the initial reporter information to the physician who initially reported the issue and includes the report source of how the issue became known by osteocentric technologies, inc.

Brand Name
K-WIRE 1.1MM, SMOOTH, SINGLE TROCAR
Common Device Name
1.1MM HCS K-WIRE SMOOTH
Manufacturer (Section D)
OSTEOCENTRIC TECHNOLOGIES, INC.
75 w 300 n
suite 150
logan UT 84321
Manufacturer (Section G)
OSTEOCENTRIC TECHNOLOGIES, INC.
osteocentric technologies, inc
75 w 300 n
logan UT 84321
MDR Report Key18288438
Report Number3011656326-2023-00006
Device Sequence Number6696810
Product Code HTY
UDI-Device Identifier00850015496264
UDI-Public(01)00850015496264
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K200259
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEX01-0028
Device Catalogue NumberEX01-0028
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2021
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/07/2023
Supplement Report FDA Received Date03/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown